MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR; DIALYSIS CATHETER
Catalog Number 5833690
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Stretched (1601); Unraveled Material (1664); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one 19cm d/l hemostar catheter with kit components were returned for sample evaluation.Gross, visual, microscopic, functional evaluations and dimensional observation were performed on the returned device.One j-tip guidewire loaded into an introducer needle in two segments.The proximal portion of the guidewire was noted to be slightly bent.A kink was noted on the distal portion of the guidewire.Uncoiling was noted throughout the distal portion of the guidewire.Core wires were noted to be protruding the distal coiled portion of the guidewire; the portion also appeared to be stretched.A complete circumferential break was noted on the distal end of the uncoiled portion of the guidewire.The remaining guidewire segment was returned loaded within an introducer needle.Uncoiling and stretching were noted throughout the loaded guidewire.The j-tip appeared to be slightly bent.The proximal portion of the guidewire returned, the flat core wire appeared to have a fracture as it was protruding the uncoiled portion of the guidewire.The termination of the flat core wire was observed to be granular.The round core wire appeared to have a fracture as it was also protruding the uncoiled portion of the guidewire.The termination of the flat core wire was observed to be granular.The distal end of the guidewire was noted to be stretched out as the termination was observed to be granular.The proximal end of the stretched portion of the guidewire was also microscopically observed.The proximal end appeared to have a termination that was observed to be granular.Throughout the uncoiled and stretched portion of the guidewire, a small loop was observed.What appeared to be the flat core wire distal portion, was observed protruding the proximal coiled portion of the guidewire.The termination was observed to be granular.An attempt to advance the guidewire into the introducer needle was performed and was unsuccessful.Due to the length of the guidewire segment, the distal portion was used to full advance the guidewire through the introducer needle.The segment appeared to be stretched.Therefore, the investigation is confirmed for the reported deformation due to compressive stress, failure to advance and identified stretched, fracture, material separation and unraveled material issues.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.The definitive root cause could not be determined based upon available information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an ultrasound guided percutaneous dialysis catheter placement procedure using hemostar hemodialysis catheter.During the procedure, the guidewire kinked and prevented smooth progression.The procedure was completed using another device.There was no reported patient injury.

Brand Name
HEMOSTAR
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24276692
Report Number3006260740-2026-00627
Device Sequence Number9927161
Product Code MSD
UDI-Device Identifier00801741013386
UDI-Public(01)00801741013386(11)250228(17)261130(10)REKN3471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5833690
Device Lot NumberREKN3471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown